Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 224, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 26, 2012, 7:39 PM CDT for Lamar County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2012, 7:39 PM CDT (00:39 UTC)
- Expired
- Jul 26, 2012, 8:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Lamar County, TX
The radar
The Western Arkansas radar (KSRX), 205 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1199 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 2274 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
185
WUUS54 KFWD 270039
SVRFWD
TXC277-270130-
/O.NEW.KFWD.SV.W.0224.120727T0039Z-120727T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
739 PM CDT THU JUL 26 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAMAR COUNTY IN NORTHEAST TEXAS...
* UNTIL 830 PM CDT
* AT 739 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 14 MILES NORTHWEST OF PARIS...
MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PAT MAYSE LAKE AROUND 745 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3393 9555 3389 9554 3390 9551 3388 9549
3387 9539 3389 9531 3354 9530 3348 9570
3349 9578 3346 9582 3346 9586 3385 9585
3387 9580 3385 9577 3388 9577 3394 9559
TIME...MOT...LOC 0039Z 265DEG 8KT 3385 9567
$$
82/JLD2 follow-up statements
287
WWUS54 KFWD 270101
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
801 PM CDT THU JUL 26 2012
TXC277-270130-
/O.CON.KFWD.SV.W.0224.000000T0000Z-120727T0130Z/
LAMAR TX-
801 PM CDT THU JUL 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHERN LAMAR COUNTY...
AT 800 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED OVER NORTH CENTRAL LAMAR COUNTY...
MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NOVICE AND FAUGHT AT 825 PM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3393 9555 3389 9554 3390 9551 3388 9549
3387 9539 3389 9531 3368 9530 3366 9577
3388 9573 3390 9572 3394 9559
TIME...MOT...LOC 0100Z 274DEG 20KT 3381 9551
$$
82/JLD371
WWUS54 KFWD 270126
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
826 PM CDT THU JUL 26 2012
TXC277-270136-
/O.EXP.KFWD.SV.W.0224.000000T0000Z-120727T0130Z/
LAMAR TX-
826 PM CDT THU JUL 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAMAR COUNTY EXPIRES
AT 830 PM CDT...
AT 826 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE. THIS STORM WAS LOCATED 9 MILES
NORTH OF BLOSSOM...MOVING EAST AT 10 MPH.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 3393 9555 3389 9554 3390 9551 3388 9549
3387 9539 3389 9531 3368 9530 3366 9577
3388 9573 3390 9572 3394 9559
TIME...MOT...LOC 0126Z 274DEG 15KT 3378 9532
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:10 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 26, 6:10 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 610 PM CDT THU JUL 26 2012 .AVIATION... THUNDERSTORMS WHICH DEVELOPED ALONG AN UPPER LEVEL SHEAR AXIS OVER THE NORTHWEST COUNTIES HAVE KICKED OFF A SOUTHEASTWARD MOVING OUTFLOW BOUNDARY WHICH IS CURRENTLY ON THE DOORSTEP OF THE METROPLEX. WIND DIRECTION MAY NOT SHIFT TO N UNTIL SHORTLY AFTER 00Z...BUT WILL LIKELY STILL BEGIN THE FORECAST WITH NORTH WINDS FOR DALLAS-FORT WORTH TERMINALS AS THE BOUNDARY PUSHES THROUGH. THIS FEATURE WILL ALSO SERVE AS A MESOSCALE FOCUS FOR THUNDERSTORM DEVELOPMENT IN THE AREA FOR A FEW MORE HOURS SO WILL ALSO INCLUDE VCTS THROUGH 03Z. STORMS MAY LINGER LATER INTO THE NIGHT OVER THE NORTHEASTERN-MOST COUNTIES WHERE SHEAR IS A LITTLE STRONGER...BUT AT THIS TIME FEEL THAT ACTIVITY WILL BECOME PRETTY SPARSE IN THE METROPLEX AFTER THE 03Z TIME. AM NOT REALLY CONVINCED THAT THIS BOUNDARY WILL WORK ITS WAY AS FAR SOUTH AS THE WACO AREA SO WILL LEAVE THE KACT TAF FREE OF TS AT THIS TIME. WILL AMEND IF NECESSARY IF THE OUTFLOW GETS A STRONGER PUSH TO THE SOUTH AND BEGINS TO KICK OFF CONVECTION OVER CENTRAL AND SOUTHERN COUNTIES. THERE IS SOME CONCERN AGAIN FOR CONVECTION FRIDAY AFTERNOON AS TEMPERATURES HEAT INTO THE MID AND UPPER 90S...AND MESOSCALE BOUNDARIES LEFT OVER FROM TONIGHT BECOME A LOW LEVEL FOCUS FOR DEVELOPMENT. WILL INTRODUCE A VCTS AROUND 22Z IN THE METROPLEX...BUT AGAIN FEEL COVERAGE WILL BE TOO LOW TO MENTION FOR KACT. 30 && .PREV DISCUSSION... /ISSUED 340 PM CDT THU JUL 26 2012/ SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE LAST HOUR ALONG A WEAK FRONTAL BOUNDARY DRAPED FROM WEST CENTRAL TEXAS INTO OKLAHOMA. MOST OF THE ACTIVITY IS CONFINED TO THE FAR NORTHWEST COUNTIES THIS AFTERNOON AND IS EXPECTED TO REMAIN OUT THERE FOR THE NEXT FEW HOURS. FORCING FOR ASCENT APPEARS TO BE PROVIDED IN PART BY A PASSING S/W TROUGH WHICH IS CURRENTLY LOCATED ACROSS OKLAHOMA. THIS FEATURE IS ACTUALLY MORE OF A SHEAR AXIS AND IS A WEAK EXTENSION OF A STRONGER TROUGH MOVING THROUGH THE GREAT LAKES REGION. IN ADDITION...LOW LEVEL CONVERGENCE IS BEING MAXIMIZED ALONG THE SURFACE BOUNDARY WITH TEMPERATURES IN THE UPPER 90S AND LOW 100S. THE EVOLUTION OF THIS BROKEN LINE OF STORMS IS A LITTLE UNCERTAIN AND HAVE GENERALLY FOLLOWED THE HIGH RESOLUTION MODEL GUIDANCE THROUGH TONIGHT...KEEPING THE HIGHEST POPS NEAR THE RED RIVER SOUTHWARD TO THE I-20 CORRIDOR. THUNDERSTORMS MAY BEGIN TO DRIFT TO THE SOUTH INTO AN AREA OF MODERATE INSTABILITY IF THEY BEGIN TO GENERATE SUFFICIENT OUTFLOW. SHEAR IS WEAK AND MAIN THREAT APPEARS TO BE PULSE SEVERE IN NATURE WITH A DAMAGING WIND THREAT. THE SLOW MOVEMENT OF THE CONVECTION WILL ALSO ALLOW FOR SOME LOCALLY HEAVY RAINFALL. IT IS A LITTLE CONCERNING THAT THE GFS CONTINUES TO GENERATE MULTIPLE QPF BOMBS ALONG THE RED RIVER OVERNIGHT. WHILE THIS IS CERTAINLY A FEEDBACK ISSUE...MANY TIMES THE MODEL IS SIGNALING A PERSISTENT AREA OF UPWARD VERTICAL MOTION. THIS CAN BE EITHER ARTIFICIALLY GENERATED WITHIN THE MODEL...OR IN SOME CASES IT CAN BE SOMEWHAT REALISTIC GIVEN THE NEARLY STATIONARY FRONTAL BOUNDARY AND WEAK VERTICAL WIND FIELDS. EITHER WAY...IF CONVECTION REMAINS PERSISTENT OVER THIS AREA...VERY HEAVY RAINFALL WILL BE POSSIBLE GIVEN THE HIGH MOISTURE CONTENT. HIGH RESOLUTION GUIDANCE INDICATES THAT EVENING THUNDERSTORMS WILL DRIFT SOUTHEAST WITH TIME AND DIMINISH IN INTENSITY LATE TONIGHT. WILL SHOW POPS TAPERING OFF FROM WEST TO EAST BY EARLY FRIDAY MORNING. THE REMNANT SURFACE BOUNDARY WILL LINGER ACROSS THE NORTHERN HALF OF THE CWA INTO FRIDAY. WITH THE WEAKNESS ALOFT IN THE HEIGHTS TOMORROW WE STILL EXPECT SOME ISOLATED THUNDERSTORM ACTIVITY WITH PEAK HEATING. MOST OF THIS SHOULD BE CONFINED TO THE NORTHERN HALF OF THE CWA. BEYOND FRIDAY...UPPER RIDGING BUILDS IN AND BEGINS TO STRENGTHEN HEADED INTO EARLY NEXT WEEK. LATEST RUN OF THE ECMWF HAS COME IN CONSIDERABLY WARMER AND HAVE RAISED HIGH TEMPS IN THE MON-WED TIME FRAME. WE WILL LIKELY BE DEALING WITH HEAT ADVISORY CONDITIONS ACROSS THE REGION WITH LITTLE CHANCE FOR RAINFALL. DUNN && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 78 99 80 101 79 / 40 20 10 5 5 WACO, TX 77 100 77 101 76 / 10 10 5 5 5 PARIS, TX 74 97 74 100 75 / 50 20 20 5 5 DENTON, TX 77 99 76 101 75 / 50 20 10 5 5 MCKINNEY, TX 77 98 76 100 75 / 50 20 20 5 5 DALLAS, TX 79 100 80 102 79 / 40 20 10 5 5 TERRELL, TX 77 97 76 100 75 / 30 20 10 5 5 CORSICANA, TX 76 97 77 100 76 / 10 10 10 5 5 TEMPLE, TX 74 98 74 98 73 / 10 10 5 5 5 MINERAL WELLS, TX 75 97 76 99 73 / 40 20 10 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 30/05
Hazardous weather outlook, Jul 26, 3:14 PM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 314 PM CDT THU JUL 26 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271130- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 314 PM CDT THU JUL 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS FOR LOCATIONS ALONG AND NORTH OF A LINE FROM COMANCHE...TO HILLSBORO...TO ATHENS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. THE DAMAGING WIND THREAT IS EXPECTED TO BE GREATEST LATE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS FOR LOCATIONS ALONG AND NORTH OF A LINE FROM CISCO TO CLEBURNE TO ATHENS ON FRIDAY. WHILE SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...ANY THUNDERSTORM ACTIVITY WILL BE CAPABLE OF PRODUCING STRONG DOWNBURST WINDS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON AND EARLY THIS EVENING FOR LOCATIONS NORTH OF THE I-20 CORRIDOR.
In the hours before
Special weather statement, Jul 26, 6:04 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 604 PM CDT THU JUL 26 2012 TXZ104-262330- COLLIN TX- 604 PM CDT THU JUL 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN COLLIN COUNTY AT 604 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES NORTHWEST OF MCKINNEY...MOVING NORTH AT 5 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CELINA. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3341 9683 3340 9666 3325 9666 3325 9683 TIME...MOT...LOC 2304Z 186DEG 5KT 3336 9675 82/JLD
Local storm report, Jul 26, 6:17 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
617 PM CDT THU JUL 26 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 3 W JUSTIN 33.08N 97.35W
07/26/2012 E0.75 INCH DENTON TX TRAINED SPOTTER
PEA TO DIME SIZE HAIL 3 W OF JUSTIN REPORTED BY SPOTTER.Special weather statement, Jul 26, 6:18 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
618 PM CDT THU JUL 26 2012
TXZ102-103-262345-
DENTON TX-WISE TX-
618 PM CDT THU JUL 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN DENTON COUNTY
SOUTHERN WISE COUNTY
AT 617 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF BRIAR OR 3 MILES WEST OF
JUSTIN...MOVING NORTH AT 20 MPH. ANOTHER STRONG STORM WAS ALSO
LOCATED NORTH OF COTTONDALE.
CITIES IN THE PATH OF THESE STORMS INCLUDE RHOME AND COTTONDALE.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3321 9727 3299 9729 3300 9792 3318 9792
3322 9791
TIME...MOT...LOC 2317Z 181DEG 17KT 3312 9739
82/JLDSpecial weather statement, Jul 26, 7:15 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
715 PM CDT THU JUL 26 2012
TXZ115-270045-
STEPHENS TX-
715 PM CDT THU JUL 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
STEPHENS COUNTY
AT 715 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG OUTFLOW WINDS FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
9 MILES NORTHWEST OF BRECKENRIDGE TO 4 MILES SOUTHEAST OF
BRECKENRIDGE TO 9 MILES NORTH OF EASTLAND...MOVING NORTHEAST AT 30
MPH.
WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM WITH THIS OUTFLOW BOUNDARY.
LAT...LON 3296 9910 3296 9858 3252 9858 3252 9910
TIME...MOT...LOC 0015Z 247DEG 26KT 3286 9899 3273 9884
3254 9883
82/JLDSpecial weather statement, Jul 26, 7:23 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
723 PM CDT THU JUL 26 2012
TXZ095-270045-
LAMAR TX-
723 PM CDT THU JUL 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN LAMAR COUNTY
AT 722 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF PARIS...MOVING NORTHEAST AT
15 MPH. ADDITIONAL STRONG STORMS ACROSS THE NORTHWESTERN PORTIONS OF
THE COUNTY MAY ALSO DEVELOP THROUGH 8 PM.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3372 9552 3346 9586 3384 9585 3386 9579
3385 9577 3387 9576 3393 9561
TIME...MOT...LOC 0022Z 231DEG 15KT 3378 9576
82/JLDLocal storm report, Jul 26, 7:25 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
725 PM CDT THU JUL 26 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL 4 NW SPRINGTOWN 33.01N 97.73W
07/26/2012 E0.75 INCH WISE TX PUBLIC
PEA TO DIME SIZE HAIL NW OF SPRINGTOWNThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:15 PM CDT | Special Weather Statement | FWD | Stephens | 30 min |
| Jul 26, 7:23 PM CDT | Special Weather Statement | FWD | Lamar | 22 min |
| Jul 27, 3:46 PM CDT | Heat Advisory | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 38 more | 10 days |
| Jul 27, 4:00 PM CDT | Special Weather Statement | FWD | Montague | 30 min |
| Jul 27, 4:15 PM CDT | Special Weather Statement | FWD | Fannin | 30 min |
| Jul 27, 4:28 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Grayson | 24 min |
| Jul 27, 5:17 PM CDT | Special Weather Statement | FWD | Grayson | 28 min |
| Jul 27, 5:46 PM CDT | Special Weather Statement | FWD | Grayson | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.